MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-100
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B3: date of event estimated.H6: medical device problem code: 2017 - failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in the superficial femoral artery (sfa).A 6x100mm absolute pro self-expanding stent was successfully deployed, in the lesion using a 6f sheath and over a non-abbott guidewire; however, during deployment the delivery catheter was noted to split open.Therefore, the delivery catheter was removed and the procedure was completed with standard post-dilatation of the stent.There were no adverse patient effects nor clinical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported shaft break was able to be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents similar incidents from this lot.Reportedly, the 6x100mm absolute pro self-expanding stent was successfully deployed in the lesion using a 6f sheath and over a.014 non-abbott guidewire.It should be noted the absolute pro self-expanding stent system instructions for use (ifu) states: one (1) 0.035" (0.89 mm) diameter guide wire.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.The deviation of the ifu appears to have caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use as it is likely that use of the undersized 0.014" guide wire in conjunction with interaction with the moderately calcified anatomy resulted in compromising the device such that during deployment resulted in the noted kinked jacket, the noted split tip and ultimately resulted in the reported shaft break/noted split sheath.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21697825
Report Number2024168-2025-03093
Device Sequence Number15718028
Product Code NIO
UDI-Device Identifier08717648176012
UDI-Public(01)08717648176012(17)270531(10)4062161
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012534-100
Device Catalogue Number1012534-100
Device Lot Number4062161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER GUIDEWIRE.
Patient Age71 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American